Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 20, 2007, 2:33 PM CDT for Covington County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2007, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 20, 2007, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 79 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1640 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 201933 SVRMOB ALC039-202000- /O.NEW.KMOB.SV.W.0112.070720T1933Z-070720T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 300 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN BAY...OR ABOUT 13 MILES SOUTHEAST OF ANDALUSIA...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN BAY BY 240 PM CDT... ONYCHA BY 245 PM CDT... ESTOTHEL BY 300 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3126 8640 3111 8639 3105 8619 3128 8619 $$
2 follow-up statements
000 WWUS54 KMOB 201947 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT FRI JUL 20 2007 ALC039-202000- /O.CON.KMOB.SV.W.0112.000000T0000Z-070720T2000Z/ COVINGTON AL- 247 PM CDT FRI JUL 20 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR EAST CENTRAL COVINGTON COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREEN BAY...OR ABOUT 12 MILES SOUTHEAST OF ANDALUSIA... MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN BAY BY 255 PM CDT... ONYCHA AND 7 MILES SOUTHWEST OF ESTOTHEL BY 300 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3126 8640 3111 8639 3105 8619 3128 8619 $$
000 WWUS54 KMOB 201953 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 253 PM CDT FRI JUL 20 2007 ALC039-202003- /O.EXP.KMOB.SV.W.0112.000000T0000Z-070720T2000Z/ COVINGTON AL- 253 PM CDT FRI JUL 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COVINGTON COUNTY WILL BE ALLOWED TO EXPIRE AT 300 PM CDT... THE THUNDERSTORMS HAVE WEAKENED AND WERE NO LONGER SEVERE. LAT...LON 3126 8640 3111 8639 3105 8619 3128 8619 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 10:18 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 10:18 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1018 AM CDT FRI JUL 20 2007 .UPDATE...UPPER AIR MAPS SHOW AN AMPLIFIED PATTERN IN THE HEIGHT FIELD ALOFT WITH TROF DIGGING INTO THE MID MISSISSIPPI RIVER VALLEY AND MID ATLANTIC. AT THE SURFACE...FRONTAL ZONE WAS STRETCHING EAST/WEST FROM THE MID ATLANTIC INTO THE CENTRAL PLAINS. AS UPPER SUPPORT CONTINUES TO DIG SOUTHWARD...THE FRONT WILL ALSO. WELL SOUTH OF THE BOUNDARY...LIFTING THE MEAN TEMPERATURE IN LOCAL MODIFIED TEMPERATURE/DEWPOINT PROFILES OF THE DEEP LAYER ATMOSPHERE SUGGEST A LARGE AREA OF CONVECTIVE POTENTIAL ENERGY (CAPE) INCREASING TO 4000-4500 J/KG THIS AFTERNOON. AS UPPER LEVEL ENERGY SLIDES INTO THE SOUTHEAST LATER TODAY...RESULTING IN INCREASED DEEP LAYER LIFT...WE COULD VERY WELL SEE COVERAGES OF THUNDERSTORMS INCREASING OVER OUR AREA. AFTER MODIFYING FOR TEMPERATURES IN THE LOWER 90S...THUNDERSTORM CHECKLIST PARAMETERS OF CAPE...LAPSE RATES...SPECIFIC HUMIDITIES AND PRECIPITABLE WATERS SUGGEST A HIGH RISK OF STRONG THUNDERSTORMS. THE MAIN THREATS LOOK TO BE BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH...FREQUENT LIGHTNING...LOCALLY HEAVY RAINS AND SMALL HAIL. STORM COMPLEXES LOOK TO DEVELOP SOUTHEAST WHILE INDIVIDUAL CELLS ARE ANTICIPATED TO MOVE EASTWARD AT 15 TO 20 MPH. THERE IS ALSO THE POTENTIAL THAT A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS. DUE TO LITTLE CHANGE IN WIND STRENGTH AND DIRECTION WITH HEIGHT THOUGH...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. THIS AFTERNOONS WET MICROBURST RISK IS HIGH. ......................PREVIOUS DISCUSSION......................... .LONG TERM...(SATURDAY THROUGH THURSDAY)...BY SATURDAY MORNING AN UNUSUAL MID SUMMER COOL FRONT SHOULD BE JUST NORTH OF THE COAST. PRECIPITABLE WATER VALUES NEAR TWO INCHES SOUTH OF FRONTAL BOUNDARY WILL BE MORE THAN ENOUGH FOR CONVECTION TO GET STARTED WITH THE LATE MORNING HEATING. AT THIS TIME IT LOOKS AS IF THE BEST CHANCE FOR ANY STRONG TO SEVERE STORMS WILL BE EAST OF AREA...CLOSER TO SURFACE LOW AND HIGHER CAPE VALUES. WEAK SURFACE LOW DEVELOPS ON DISSIPATING SURFACE FRONT BY SUNDAY EVENING AND NORTHERLY WINDS ON WEST SIDE OF LOW IN CONJUNCTION WITH FLOW AROUND SURFACE HIGH OFF TO THE NORTH WILL PUSH THE REMNANTS OF FRONT AND THE DRIER AIR SOUTH AND ACROSS THE FORECAST AREA BY MONDAY. GUIDANCE IS BELOW 10 PERCENT ON THE POPS SUNDAY THROUGH MONDAY...BUT OPTED FOR 20...AT LEAST ALONG THE COASTAL ZONES ON MONDAY. DEEP LAYER MOISTURE REMAINS ON THE SKIMPY SIDE...ESPECIALLY INTERIOR ZONES THROUGH THE REMAINDER OF THE WEEK...SO SHOULD BE JUST ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH AFTERNOON TEMPERATURES AROUND 90...GIVE OR TAKE A DEGREE OR TWO. /11 && .MARINE...HIGH SURFACE PRESSURE OVER THE GULF WILL CREATE A GENERAL WESTERLY COMPONENT TO THE WINDS INTO THE WEEKEND. FRONT WILL APPROACH THE NORTHERN GULF COAST SATURDAY...WITH SEVERAL UPPER SHORTWAVES PUSHING IT OFFSHORE LATER SATURDAY INTO SUNDAY NIGHT....AND SURFACE LOW FORMING OVER SOUTHERN AL. THIS WEAKNESS WILL LAST INTO TUESDAY...WHEN SURFACE HIGH PRESSURE REASSERTS ITSELF OVER THE EASTERN GULF OF MEX AND A LIGHT ONSHORE FLOW RETURNS TO THE MARINE FA. /16 && .FIRE...NEW GUIDANCE CAME IN WITH A TAD HIGHER DEWPOINTS...STILL EXPECT SURFACE HUMIDITY TO APPROACH 35 PERCENT IN A FEW OF THE USUAL PLACES...BUT DONT THINK WE WILL HAVE 4 HOURS DURATION OVER THE PANHANDLE OR SUSTAINED 20 FOOT WINDS OF 10 MPH OVER ALABAMA. SUNDAY AFTERNOON SHOULD BE THE DRIEST AFTERNOON...ESPECIALLY IF THE SURFACE LOW WINDS UP BEING STRONGER THAN WE EXPECT AND THE NORTH WINDS BECOME STRONGER THAN EXPECTED. WILL BEAR WATCHING. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 74 92 69 / 30 40 50 20 PENSACOLA 95 75 90 72 / 20 30 50 10 DESTIN 92 78 89 75 / 10 30 50 10 EVERGREEN 93 71 92 63 / 20 30 40 10 WAYNESBORO 93 70 90 67 / 40 40 30 10 CAMDEN 94 71 91 68 / 30 40 30 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 20, 9:41 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 941 AM CDT FRI JUL 20 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 941 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN. .DAY ONE...TODAY AND TONIGHT... A DEEPLY MOIST AIRMASS TODAY ALONG WITH DAYTIME HEATING CAUSES THE AIRMASS TO BECOME INCREASINGLY UNSTABLE TODAY. FORECASTERS ARE ALSO WATCHING AN UPPER LEVEL TROF OVER THE MID MISSISSIPPI RIVER VALLEY. HIGH LEVEL ENERGY FROM THIS FEATURE IS FORECAST TO MOVE INTO THE SOUTHEAST DURING THE COURSE OF THE DAY...SUPPORTING THE POTENTIAL OF DEEP LAYER LIFT FOR THUNDERSTORM DEVELOPMENT. THUNDERSTORM COVERAGE CAN ALSO BECOME ENHANCED ALONG WEAK SURFACE BOUNDARIES. THERE IS A HIGH RISK THAT STRONG STORMS TODAY COULD PRODUCE BRIEF STRONG WINDS ON THE ORDER OF 35 TO 45 MPH...FREQUENT LIGHTNING... LOCALLY HEAVY RAINS...AND SMALL HAIL. THERE IS ALSO THE POTENTIAL THAT A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS. DUE TO LITTLE CHANGE IN WIND STRENGTH AND DIRECTION WITH HEIGHT THOUGH...THE THREAT OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT OF THUNDERSTORMS DIMINISHES SUNDAY AND MONDAY. A CHANCE OF STORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR STRONG STORMS THIS AFTERNOON AND EVENING.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.